Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking fluconazole tablets 150mg for tinea cruris. How long does it take to get cured?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Sat, 2 Feb 2013 in Infections
Question: Hi, I am suffering from Tinea Cruris around my groin with same fungal infection on my back, stomach, armpits and forearm. Initially the itch was too prolonged but over the time with medication it has reduced considerably but not completely gone. Right now I am taking fluconazole tablets 150mg once at night along with citrazine tablet. I am applying Tinaderm Solution on affected area before sleeping. I take bath everyday and soap used is Medimix. Also after bath I apply Mustard Oil on my whole body. I am seeing results but very slow. Should I continue with same medication. When will I be free from this itch and infection.
doctor
Answered by Dr. Kalpana Pathak 37 minutes later
Hi XXXXXXX

You seem to be having a generalised fungal infection for which you are already taking treatment.
You have mentioned you are taking fluconazole 150 mg once daily, tab cetirizine 1 tablet daily and tinaderm or tolnaftate lotion once daily with partial relief. Here I would like to mention that taking oral fluconazole 150 mg daily is too HIGH dose to treat fungal infection and tolnaftate though effective can be replaced by better topical therapies for prompt relief.

I would like to know since how long have you been taking this treatment and whether you took oral steroids or applied topical steroids to treat your problem as generalised tinea or fungus usually has an inciting factor.

I would advise you to take tablet terbinafine 250 mg daily for two weeks, continue with tablet cetirizine( if itching is severe you may take it twice daily) and apply sertaconazole lotion twice in a day. Continue the same for two weeks and you will be having desirable results.

Hope that answers your query. Should there be more queries, feel free to write back.
Take care.

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Kalpana Pathak 25 hours later
Thank You Dr Kalpana for your suggestion. I am taking this treatment from past two weeks. As such I am not taking any oral steroids or applying any topical steroids.

Just wanted to mention here that
1. Since due to heavy body whenever I walk a lot in jeans, I get rashes in area under groin. This is once in a while. For that I used to apply Candid B cream in the night and sleep in loose clothing. In the morning they were fine. This is once in a while and something which I face for years in the past with only Clotrimazole as solution.

2. I do not take any oral steroids as such. But since past 1 year I am taking Oxy Elite Pro supplement. Ingredients mentioned here - WWW.WWWW.WW I don't know whether this can cause this issue.

But this issue of generalised fungal infection started in this winters when I switched to winter clothing from summer clothing. Also my skin goes dry a lot and I never used to apply oil earlier. Now I massage with oil everyday.
doctor
Answered by Dr. Kalpana Pathak 2 hours later
Hi XXXXXXX
Thanks for writing back.
1) The rashes that you get in your groin is known as frictional intertrigo. It mostly occurs in people of heavy built, excessive sweating or when wearing tight fitting thick clothes like denims. To treat the same, wear loose cotton under clothes, keep the area well ventilated, do not wear tight clothes and use clotrimazole dusting powder in your groin area. After bathing, dry the groin area properly and then apply dusting powder. Do not use Candid B lotion too often.
2) The supplement that you are taking does not contain steroid, however such herbal supplements whose efficacy and safety is not well studied should ideally be avoided. Try to lose weight in a healthy way.
3) to treat your dry skin, use a moisturising bar like dove/ elovera/ cetaphil soap bar and immediately after bathing apply a moisturizer. You may try venusia lotion or elovera lotion.
Hope that answers your query. Take care.
Wish you a speedy recovery.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Kalpana Pathak 2 hours later
Thank you so much Doctor Kalpana. This answers most of my questions. I have started the treatment as advised. For Terbinafine 250 I have taken Lamisil 250 and for Sertaconazole I have taken Sertacide Cream. Also I will switch to Dove and use Clocip dusting powder. For lotion I have Calosoft lotion. I hope all these are fine. You may suggest the changes if you want.

Again a big Thank You for all the support and I really appreciate your straight forward and in time replies.
doctor
Answered by Dr. Kalpana Pathak 8 hours later
Hi XXXXXXX

Calosoft lotion is a calamine-based lotion, instead of using that use a moisturising lotion to hydrate your skin.

I would advise you to remain under a doctor's follow up, as these are prescription medicines.

You can ask me a query at this link in future.

WWW.WWWW.WW
Wish you a speedy recovery. Take care.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Terbinafine

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

Hello, I am 44 years old male and I had reddish lession on my penis head which the doctor said was "fungal" with a Lamisil Gel cream and a antiseptic soap prescribed by doctor. It went away but now at the base of the penis where the skin meets, there is a whitish substance which does not wash away. Can you help please? Thanks

doctor1 MD

hello my boyfriend has a foot problem and has had this issue for a while. When her went to the doctor again they prescribed him Lamisil tablets and told him to use lotimin cream. He has been and it is not working, please tell something that will help. It is not althlete s foot it is worse. He is itching so bad it has him bleeding

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

during last night the bottom of my foot really started itching. when i got up and scratched it it suddenly turned into a blister. clear liquid came out of it. I put alcohol on it and then lamisil. After errands i washed it again and it did not itch anymore but it is still a blister in the middle of the bottom of my foot. What the heck is it?

doctor1 MD

I've had ringworm from 5 months.. Initially i used tenovate m for 2 months and there were no results in decrease of the spreading.. Doctor prescribed itraconazole for one month plus application of topical cream ebernet.. Its been 3 weeks and i see...